MAUDE Adverse Event Report: TRILLIANT SURGICAL 3.0 X 26MM TIGER HEADLESS CANNULATED SCREW; TIGER HEADLESS CANNULATED SCREW SYSTEM SCREW

TRILLIANT SURGICAL 3.0 X 26MM TIGER HEADLESS CANNULATED SCREW; TIGER HEADLESS CANNULATED SCREW SYSTEM SCREW
Model Number 202-30-026
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Pain (1994)
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Notes to form 3500a and justification for information not provided as required per 21cfr803.52 is below.Trilliant surgical attempted to obtain the omitted information (items 1-10 below) as part of internal complaint handling activities.Date of event is unknown.The event is considered to be when the patient began experiencing pain.Catalog # and serial # not utilized by trilliant surgical.Expiration date not applicable (n/a) to non-sterile trilliant surgical products.Explanted date is n/a to this report as the device could not be removed.Concomitant medical products and therapy dates is n/a to this report.Initial reporter fax (e1) not provided.Device bla number is n/a to this report.Na was not entered within the field for bla number as this caused technical errors to occur in previous mdr submissions.Section h2 is n/a to this report.Section h9 is n/a to this report.No files are attached to this report.Investigation: evaluation of similar complaints: the complaints log was reviewed to identify any similar events involving a tiger headless screw removal between april 2020 and april 2021.One (1) similar complaint was identified with a root cause of unknown.This related event does not contain parts from the same lot number as the reported event.Device history record (dhr) review: the dhr for lot tsl001959 was reviewed to identify if any significant events occurred corresponding to the hardware involved in the event.Within lot tsl001959, no significant events [reworks (rwks), nonconformances (ncrs), or deviations (dev)] occurred.In conclusion, there were no identified issues related to the complaint event.Review of surgical technique: tiger headless cannulated screw system instructions for use, 900-01-004 revision p, corresponds to the event.Limited information was provided for the surgical technique / conformance to the ifu, so it is unknown if the physician / user was described to have followed the ifu.Visual and dimensional inspection: the part was not returned as it was remains within the patient, so no visual or dimensional inspection could be conducted.Simulated use testing: simulated use testing was not conducted for either returned device(s) nor with similar parts.Due to limited information provided and the nature of the event (removal), simulated use testing would not provide further evaluation into the root cause of the reported event.Thus, simulated use testing was not performed.Investigation conclusion: the similar complaint referenced above did not provide further assistance into the root cause of this complaint as the root cause is unknown.There were no abnormalities in regards to dhr review.Limited information was available regarding the implantation surgical technique, and x-rays are not available.The part was not removed and will not be removed as the screw was "buried" in the bone and the doctor did not want to compromise the bone, as provided on 04/28/2021 through an email from the initial reporter.Thus, the part could not be evaluated visually nor dimensionally.Due to the limited information available, the root cause of the patient experiencing pain remains unknown.
 
Event or Problem Description
On 04/07/2021, facility 1's materials management emailed to our order management team for a 212-40-003 (3.0mm tiger cannulated driver bit) for an upcoming removal of a headless screw at their facility.The materials management reported that the icd-10 coding of the procedure pointed that the headless screw was scheduled to remove due to patient pain due to internal orthopedic prosthetic devices.Upon initial interview, trilliant surgical's sales support specialist obtained the following details: the date of original implantation of the 202-30-026 (3.0 x 26mm tiger cannulated headless screw) was on (b)(6) 2015 at facility 1 by doctor 1 on a (b)(6)-year-old female patient (dob: (b)(6), weight: (b)(6) lbs).The scheduled removal is on (b)(6) 2021, also at facility 1 with doctor 1.Further removal details shall be obtained in a follow up interview with materials management.Additional information received 04/28/2021: the surgeon was unable to remove any hardware on [(b)(6) 2021].It was buried too deep, he didn't want to compromise the bone.No patient noncompliance, bone quality, or comorbidities noted.

Brand Name
3.0 X 26MM TIGER HEADLESS CANNULATED SCREW
Common Device Name
TIGER HEADLESS CANNULATED SCREW SYSTEM SCREW
Manufacturer (Section D)
TRILLIANT SURGICAL
727 north shepherd drive
suite 100
houston TX 77007 1320
MDR Report Key11776474
Report Number3007420745-2021-00010
Device Sequence Number17074110
Product Code HWC
UDI-Device Identifier00812926021768
UDI-Public(01)00812926021768(10)TSL001959
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K112737
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2015
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other
Initial Reporter Occupation Administrator/Supervisor
Remedial Action Other
Type of Report Initial
Report Date (Section B) 04/30/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number202-30-026
Device Lot NumberTSL001959
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/07/2021
Initial Report FDA Received Date05/05/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age75 YR
Patient Weight68